MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT HYPERTHERMIA PUMP; THERMAL INFUSION FLUID WARMER

BELMONT MEDICAL TECHNOLOGIES THE BELMONT HYPERTHERMIA PUMP; THERMAL INFUSION FLUID WARMER
Model Number HYPERTHERMIA PUMP
Medical Device Problem Codes Pressure Problem (3012); Temperature Problem (3022)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The hyperthermia pump involved in the incident has been returned to belmont for investigation; evaluation of the unit is in process.The physician reported that the unit exhibited a "temperature error" but was unable to provide the exact system error number, therefore it is unclear whether it was a "heating fault" or an "over temperature" alarm.In the event of a "heating fault" alarm, the hyperthermia pump displays the following alarm message: "check temperature probes for blockage.Clean windows.Press retry to continue.Service machine if error persists" and in the event of an "over temperature" alarm: "infusate over temperature.Discard disposable and blood.Restart system with a new disposable.Service machine if error persists." the physician also reported that the unit exhibited a "high pressure" alarm at a pressure of 150 mmhg.The hyperthermia pump may exhibit a "high pressure" alarm if the pressure limit setting is too low.The maximum allowable in-line pressure can be set by the user, with possible settings ranging from 100 to 300 mmhg.Instructions for changing the pressure limit are provided in the operator's manual.The pressure limit is automatically reset to 300 mmhg each time that the system is powered on.Without results of the investigation, a root cause of the reported alarms cannot be established.When the hyperthermia pump detects a situation that is compromising effective infusing, the system stops pumping and heating, closes off the line to the patient, sounds an audible alarm, and displays an alarm message with instructions for corrective measure.It was reported that after multiple attempts to restart the unit the physician was able to proceed with and complete the case; there was no injury to the patient.The manufacturing records for this serial number were reviewed and no anomalies were identified.A follow-up report will be submitted upon completion of the investigation.
 
Event or Problem Description
The physician reported that during a case, the hyperthermia pump exhibited frequent temperature errors and alarmed "high pressure" at a flow rate of 600ml/min when the screen displayed a pressure reading of only 150 mmhg.
 
Additional Manufacturer Narrative
The hyperthermia pump involved in the incident was returned to belmont for investigation.Upon receipt it was determined that the system was out of calibration, which caused an "over temperature" alarm and low pressure reading, confirming "temperature error" and pressure problems reported by the user facility.A root cause of the loss of calibration could not be established.When the hyperthermia pump detects a situation that is compromising effective infusing, the system stops pumping and heating, closes off the line to the patient, sounds an audible alarm, and displays an alarm message with instructions for corrective measure.The operator's manual also provides possible conditions and additional recommended operator actions, including the following in the event of a "high pressure" alarm: "check functionality of the pressure transducer by gently pressing the transducer.Pressure reading on screen should change.If not, it is defective, service machine." the manufacturing records for this serial number were reviewed and no anomalies were identified.It was reported that after multiple attempts to restart the unit the physician was able to proceed with and complete the case; there was no injury to the patient.Belmont will continue to monitor and trend similar reports of this nature.

Brand Name
THE BELMONT HYPERTHERMIA PUMP
Common Device Name
THERMAL INFUSION FLUID WARMER
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
MDR Report Key11750030
Report Number1219702-2021-00062
Device Sequence Number1296738
Product Code LGZ
UDI-Device Identifier10896128002456
UDI-Public(01)10896128002456
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K152208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHYPERTHERMIA PUMP
Device Catalogue Number902-00001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2021
Initial Date Received by Manufacturer 03/30/2021
Supplement Date Received by Manufacturer03/30/2021
Initial Report FDA Received Date04/29/2021
Supplement Report FDA Received Date07/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1